Alert archive / Idaho / High Wind Watches in 2019

High Wind Watch 2, NWS Spokane, WA

November 25, 2019Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington

NWS Spokane, WA issued this high wind watch at Nov 25, 2019, 1:07 PM PST for Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington. It took effect at Nov 27, 2019, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 1:07 PM PST (21:07 UTC)
In effect from
Nov 27, 2019, 6:00 AM PST
Expired
Nov 26, 2019, 2:51 AM PST
In force
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WWUS76 KOTX 252107
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
107 PM PST Mon Nov 25 2019

IDZ001-002-WAZ037-261315-
/O.NEW.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/
Northern Panhandle-Coeur d'Alene Area-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Colville, Deer Park, Chewelah, Newport, and Kettle Falls
107 PM PST Mon Nov 25 2019

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...In Washington, Northeast Mountains. In Idaho, Northern 
  Panhandle and Coeur d'Alene Area.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected down the 
  Highway 95 corridor from Sandpoint to Coeur D'Alene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
595 
WWUS76 KOTX 260552
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
952 PM PST Mon Nov 25 2019

IDZ001-002-WAZ037-262100-
/O.CON.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/
Northern Panhandle-Coeur d'Alene Area-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Colville, Deer Park, Chewelah, Newport, and Kettle Falls
952 PM PST Mon Nov 25 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...In Washington, Northeast Mountains. In Idaho, Northern 
  Panhandle and Coeur d'Alene Area.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected down the 
  Highway 95 corridor from Sandpoint to Coeur D'Alene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
470 
WWUS76 KOTX 261051
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
251 AM PST Tue Nov 26 2019

IDZ001-WAZ037-261900-
/O.UPG.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/
/O.NEW.KOTX.HW.W.0001.191127T1200Z-191128T0800Z/
Northern Panhandle-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Colville, Deer Park, Chewelah, Newport, 
and Kettle Falls
251 AM PST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT
PST WEDNESDAY NIGHT...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph
  expected. Ridgetop wind gusts expected to be in excess of 65 mph.

* WHERE...In Washington, Northeast Mountains. In Idaho, Northern 
  Panhandle.

* WHEN...From 4 AM Wednesday to midnight PST Wednesday night.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected in Northern 
  Idaho into the Deer Park Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ002-261900-
/O.UPG.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/
/O.NEW.KOTX.WI.Y.0010.191127T1200Z-191128T0800Z/
Coeur d'Alene Area-
Including the cities of Coeur d'Alene, Post Falls, Hayden, 
and Worley
251 AM PST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Coeur d'Alene Area.

* WHEN...From 4 AM Wednesday to midnight PST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.


&&

$$

WAZ034>036-261900-
/O.NEW.KOTX.WI.Y.0010.191127T1200Z-191128T0800Z/
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, 
Cheney, Davenport, and Rockford
251 AM PST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Moses Lake Area, Upper Columbia Basin and Spokane Area.

* WHEN...From 4 AM Wednesday to midnight PST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ043-044-261900-
/O.NEW.KOTX.WI.Y.0010.191127T1200Z-191128T0800Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Omak, Okanogan, Brewster, Bridgeport, 
Oroville, Nespelem, Waterville, and Mansfield
251 AM PST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Okanogan Valley and Waterville Plateau.

* WHEN...From 4 AM Wednesday to midnight PST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 10:12 AM PST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 25, 10:12 AM PST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1012 AM PST Mon Nov 25 2019

.SYNOPSIS...
A few weather disturbances track across the Inland Northwest
through early this week, with mainly mountain snow. Expect strong
blustery north winds on Wednesday as snow chances decrease. Much
colder temperatures and drier weather is on tap for the holiday
weekend.

&&

.DISCUSSION...

A cool Northwest flow has allowed a cold conditionally unstable
airmass to reside over the Pacific Northwest. This is especially
evident in KOTX morning sounding showing quite the cold and
conditionally airmass aloft with 500mb temperatures near -34 deg
Celsius resulting in steep lapse rates between 700 and 500mb
of about 8.3 deg Celsius per kilometer. Small scale disturbances
running down in this northwest flow are kicking off convection,
mostly in the form of snow showers. Convergence zones produced
on the west side of the washington are having a not so difficult
time jumping across the Cascade crest and depositing snow on the
East side of the Cascade Crest.  In addition convective showers
are having an easy time moving across lowlands further east
including a good portion of the Columbia Basin. Forecast has
been updated to better account for this. /Pelatti

&&

.AVIATION...
18Z TAFS: Spotty low clouds and fog to burn off this morning
and allow mostly VFR conditions, otherwise weather disturbances
dropping down from a Northwest flow and moving through a cold
and conditionally unstable airmass over the aviation area are
to produce rain and snow today, so some MVFR condtions and
spotty IFR conditions associated with the showers may occur.
Showers should stop tonight for most, if not all locations,
allowing prevailing VFR but followed by some fog and low
cloud development producing IFR conditions in spots mainly
after 9Z Tuesday and on into Tuesday morning. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        37  23  33  24  33  20 /  10  10  10  10  10  10
Coeur d'Alene  37  25  34  23  32  19 /  10  10  20  10  10  10
Pullman        37  25  35  24  36  20 /  40  20  20  10  10  10
Lewiston       40  29  37  27  36  24 /  50  30  30  10  10  10
Colville       42  20  37  20  35  16 /   0  10  10  10  10  10
Sandpoint      36  25  33  23  29  18 /  10  10  10  10  10  10
Kellogg        35  25  32  24  30  18 /  30  20  30  10  10  10
Moses Lake     45  23  39  27  39  22 /  30  10  10  10  20  10
Wenatchee      42  27  35  26  32  20 /  30  10  10  50  30  30
Omak           41  20  35  24  33  19 /  20  10  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Nov 25, 4:42 AM PST, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
442 AM PST Mon Nov 25 2019

IDZ001-002-WAZ034>037-041-043-044-261400-
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Wenatchee Area-Okanogan Valley-Waterville Plateau-
442 AM PST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A much cooler and active weather pattern will settle in over the
region this week. On Wednesday, very windy conditions are forecast
to develop, and will have the potential to cause tree damage and
power outages, in addition to making pre-holiday travel difficult.

IDZ003-004-026-027-WAZ031>033-038-042-261400-
Idaho Palouse-Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Okanogan Highlands-East Slopes Northern Cascades-
442 AM PST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

Nearby

High Wind Watches in Idaho, 2019High Wind Watches in Washington, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.